Alert archive / California / Wind Advisories in 2013
Wind Advisory 15, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 22, 2013, 2:22 PM PST. It took effect at Feb 23, 2013, 10:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2013, 2:22 PM PST (22:22 UTC)
- In effect from
- Feb 23, 2013, 10:00 AM PST
- Expired
- Feb 23, 2013, 8:44 PM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 2:08 PM PST, 14 minutes earlier.
Area forecast discussion, Feb 22, 2:08 PM PST, 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 208 PM PST FRI FEB 22 2013 .SYNOPSIS... OFFSHORE WINDS WILL OCCUR LATE SATURDAY INTO SUNDAY IN THE VENTURA AND LOS ANGELES COUNTIES...WITH THE STRONGEST WINDS IN THE PASSES... MOUNTAINS AND CORRIDORS. A HIGH SYSTEM WILL ARRIVE FROM THE WEST TO KICK OFF A WARMING TREND ON SATURDAY. THE SKIES SHOULD BE MOSTLY CLEAR WITH AFTERNOON TEMPERATURES AT SEASONAL NORMALS ON SATURDAY AND ABOVE THE SEASONAL NORMALS THE REST OF THE WEEK. A WEAK LOW WILL MAKE ITS WAY TO THE REGION BY THURSDAY. && .SHORT TERM (TONIGHT-MON)...GUIDANCE INITIALIZED STRONG MID/UPPER HEIGHT RISES OVER THE AREA AS WELL AS A RIDGE OVER THE EASTERN PACIFIC AND LOW PRESSURE SYSTEM OVER THE GULF OF ALASKA REASONABLY WELL. A TROUGH OF LOW PRESSURE HAD SHIFTED EAST OF THE AREA OVERNIGHT AND A RIDGE OF HIGH PRESSURE UPSTREAM HAD SHIFTED ONSHORE. AS THE RESULT OF THE RISING/INCREASING HIEGHTS/THICKNESSES A WARMING AND DRYING TREND HAD OCCURED. CURRENT TEMPERATURES WERE 5 TO 10 DEGREES WARMER AND RH WAS LOWER BY 10 TO 20 PERCENT THEN THIS TIME YESTERDAY. GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AND THE LOW PRESSURE OVER THE GULF WILL MOVE OVER WA/OR TONIGHT AND THE FRONTAL WILL DISSIPATE WHILE MOVING SOUTH WITHIN THE RIDGE OVER THE AREA. SCATTERED LOW CLOUDS MAY DEVELOP NEARSHORE WITHIN THE BIGHT OVERNIGHT AND SHIFT SOUTH SATURDAY MORNING AS THE REMNANT FRONT APPROACHES. HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN AND HIGH DESERT FOLLOWING THE FRONT AND HAVE ISSUED A WIND ADVISORY FOR NORTHEAST WINDS OVER AREAS IN VENTURA AND LOS ANGELES COUNTIES. GUIDANCE DIFFERED LITTLE FROM PREVIOUS RUNS AND ALSO SHOWED THE EAST WIND COMPONENT BETWEEN 1-2 STANDARD DEVIATIONS FROM NORMAL. EXPECT THE NORTHEAST WINDS TO REMAIN BELOW WARNING THRESHOLDS. A WARMING TREND WILL CONTINUE FOR THE LOWER ELEVATIONS SUNDAY THOUGH COOL INLAND WITHIN THE MODERATE NORTHEAST WINDS. THEN THE TEMPERATURE TREND WILL REVERSE MONDAY AND LIKELY COOL AT THE COAST AND WARM INLAND AS THE NORTHEAST WINDS DIMINISH AND A BROAD LONG WAVE TROUGH MOVES OVER THE AREA. TEMPERATURES WILL RANGE FROM A COUPLE DEGREES BELOW NORMAL AT THE COAST TO A COUPLE DEGREES ABOVE NORMAL INLAND MON. .LONG TERM (TUE-FRI)...A BROAD LONG WAVE TROUGH OVER THE AREA WILL GRADUALLY SHIFT EAST TUESDAY THROUGH WEDNESDAY. A SURFACE FRONT IS EXPECTED TO MOVE INLAND WELL NORTH OF THE AREA TUESDAY NIGHT THEN A RIDGE OF HIGH PRESSURE OVER THE EASTERN PACIFIC WILL BUILD OVER THE GREAT BASIN WEDNESDAY THROUGH THURSDAY NIGHT. NORTHEAST WINDS WILL LIKELY DEVELOP OVER THE AREA WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT. AND TEMPERATURES WILL WARM A FEW DEGREES EACH DAY WEDNESDAY THROUGH FRIDAY AND LIKELY RANGE 5 TO 10 DEGREES ABOVE NORMAL THURSDAY AND FRIDAY. && .AVIATION...22/1800Z... HIGH CONFIDENCE IN VFR CONDS THROUGH THE FORECAST PERIOD. 10% CHANCE OF LIFR/VLIFR CONDS AT KPRB AFTER 12Z SAT. KLAX AND KBUR...HIGH CONFIDENCE IN 18Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). && PUBLIC...30 AVIATION...SMITH SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 22, 6:00 AM PST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI FEB 22 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-231400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT AREAS OF FROST ARE LIKELY OVER PORTIONS OF SOUTHWESTERN CALIFORNIA EARLY THIS MORNING. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A MODERATE TO LOCALLY STRONG SANTA ANA WIND EVENT IS EXPECTED SATURDAY NIGHT AND SUNDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS VENTURA AND LOS ANGELES COUNTIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 5:30 PM PST | Frost Advisory | LOX | 58 min | |
| Feb 22, 1:56 PM PST | High Surf Advisory | LOX | 62 hr | |
| Feb 22, 2:13 PM PST | Small Craft Advisory | LOX | 48 hr | |
| Feb 22, 2:22 PM PST | Wind Advisory | LOX | Los Angeles | 54 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.